Advertisement

Multiple Solutions of Neumann Problems: An Orlicz–Sobolev Space Setting

  • Ghasem A. Afrouzi
  • Vicenţiu D. Rădulescu
  • Saeid Shokooh
Article
  • 118 Downloads

Abstract

In the present paper, we establish the range of two parameters for which a non-homogeneous boundary value problem admits at least three weak solutions. The proof of the main results relies on recent variational principles due to Ricceri.

Keywords

Three solutions Non-homogeneous differential operator  Orlicz–Sobolev space 

Mathematics Subject Classification

Primary 34B37 Secondary 35J60 35J70 46N20 58E05 

Notes

Acknowledgments

V. Rădulescu acknowledges the support through Grant Advanced Collaborative Research Projects CNCS-PCCA-23/2014.

References

  1. 1.
    Chen, Y., Levine, S., Rao, R.: Variable exponent, linear growth functionals in image restoration. SIAM J. Appl. Math. 66, 1383–1406 (2006)MathSciNetCrossRefMATHGoogle Scholar
  2. 2.
    Chabrowski, J., Fu, Y.: Existence of solutions for \(p(x)\)-Laplacian problems on a bounded domain. J. Math. Anal. Appl. 306, 604–618 (2005)MathSciNetCrossRefMATHGoogle Scholar
  3. 3.
    Fan, X.: Solutions for \(p(x)\)-Laplacian Dirichlet problems with singular coefficients. J. Math. Anal. Appl. 312, 464–477 (2005)MathSciNetCrossRefMATHGoogle Scholar
  4. 4.
    Fan, X., Zhang, Q., Zhao, D.: Eigenvalues of \(p(x)\)-Laplacian Dirichlet problem. J. Math. Anal. Appl. 302, 306–317 (2005)MathSciNetCrossRefMATHGoogle Scholar
  5. 5.
    Rădulescu, V.: Nonlinear elliptic equations with variable exponent: old and new. Nonlinear Anal. 121, 336–369 (2015)MathSciNetCrossRefMATHGoogle Scholar
  6. 6.
    Rădulescu, V., Repovš, D.: Partial Differential Equations with Variable Exponents: Variational Methods and Qualitative Analysis, Monographs and Research Notes in Mathematics. CRC Press, Taylor & Francis Group, Boca Raton (2015)CrossRefGoogle Scholar
  7. 7.
    Ružička, M.: Electrorheological Fluids: Modeling and Mathematical Theory. Springer, Berlin (2000)MATHGoogle Scholar
  8. 8.
    Halsey, T.C.: Electrorheological fluids. Science 258, 761–766 (1992)CrossRefGoogle Scholar
  9. 9.
    Pfeiffer, C., Mavroidis, C., Bar-Cohen, Y., Dolgin, B.: Electrorheological Fluid Based Force Feedback Device. In: Proceedings 1999 SPIE telemanipulator and telepresence technologies VI Conference. Boston, vol. 3840, pp. 88–99 (1999)Google Scholar
  10. 10.
    Rao, M.M., Ren, Z.D.: Theory of Orlicz Spaces. Marcel Dekker, New York (1991)MATHGoogle Scholar
  11. 11.
    Afrouzi, G.A., Hadjian, A., Heidarkhani, S.: Steklov problems involving the \(p(x)\)-Laplacian. Electr. J. Diff. Equ. 134, 1–11 (2014)MathSciNetMATHGoogle Scholar
  12. 12.
    Allaoui, M., Amrouss, A.R., Ourraoui, A.: Existence and multiplicity of solutions for a Steklov problem involving \(p(x)\)-Laplace operator. Electr. J. Diff. Equ. 132, 1–12 (2012)MathSciNetMATHGoogle Scholar
  13. 13.
    Demarque, R., Miyagaki, O.: Radial solutions of inhomogeneous fourth order elliptic equations and weighted Sobolev embeddings. Adv. Nonlinear Anal. 4, 135–151 (2015)MathSciNetMATHGoogle Scholar
  14. 14.
    Deng, S.G.: Eigenvalues of the \(p(x)\)-Laplacian Steklov problem. J. Math. Anal. Appl. 339, 925–937 (2008)MathSciNetCrossRefMATHGoogle Scholar
  15. 15.
    Tiwari, S.: \(N\)-Laplacian critical problem with discontinuous nonlinearities. Adv. Nonlinear Anal. 4, 109–121 (2015)MathSciNetMATHGoogle Scholar
  16. 16.
    Torne, O.: Steklov problem with an indefinite weight for the \(p\)-Laplacian. Electron. J. Differ. Equ. 87, 1–8 (2005)MathSciNetMATHGoogle Scholar
  17. 17.
    Pucci, P., Serrin, J.: Extensions of the mountain pass theorem. J. Funct. Anal. 59, 185–210 (1984)MathSciNetCrossRefMATHGoogle Scholar
  18. 18.
    Pucci, P., Serrin, J.: A mountain pass theorem. J. Differ. Equ. 60, 142–149 (1985)MathSciNetCrossRefMATHGoogle Scholar
  19. 19.
    Ricceri, B.: On a three critical points theorem. Arch. Math. (Basel) 75, 220–226 (2000)MathSciNetCrossRefMATHGoogle Scholar
  20. 20.
    Ricceri, B.: A further refinement of a three critical points theorem. Nonlinear Anal. 74, 7446–7454 (2011)MathSciNetCrossRefMATHGoogle Scholar
  21. 21.
    Kristály, A., Rădulescu, V., Varga, C.: Variational Principles in Mathematical Physics, Geometry, and Economics: Qualitative Analysis of Nonlinear Equations and Unilateral Problems, Encyclopedia of Mathematics and its Applications, No. 136. Cambridge University Press, Cambridge (2010)CrossRefMATHGoogle Scholar
  22. 22.
    Beirao da Veiga, H.: On nonlinear potential theory, and regular boundary points, for the \(p\)-Laplacian in \(N\) space variables. Adv. Nonlinear Anal. 3, 45–67 (2014)MathSciNetMATHGoogle Scholar
  23. 23.
    Heidarkhani, S., Afrouzi, G.A., Hadjian, A.: Multiplicity results for elliptic problems with variable exponent and non-homogeneous Neumann conditions. Math. Methods Appl. Sci. (to appear)Google Scholar
  24. 24.
    Molica Bisci, G., Rădulescu, V.: Multiple symmetric solutions for a Neumann problem with lack of compactness. CR. Acad. Sci. Paris, Ser. I 351, 37–42 (2013)MathSciNetCrossRefMATHGoogle Scholar
  25. 25.
    Molica Bisci, G., Repovš, D.: Multiple solutions for elliptic equations involving a general operator in divergence form. Ann. Acad. Sci. Fenn. Math. 39, 259–273 (2014)MathSciNetCrossRefMATHGoogle Scholar
  26. 26.
    Ouaro, S., Ouedraogo, A., Soma, S.: Multivalued problem with Robin boundary condition involving diffuse measure data and variable exponent. Adv. Nonlinear Anal. 3, 209–235 (2014)MathSciNetMATHGoogle Scholar
  27. 27.
    Bonanno, G., Candito, P.: Non-differentiable functionals and applications to elliptic problems with discontinuous nonlinearities. J. Differ. Equ. 244, 3031–3059 (2008)MathSciNetCrossRefMATHGoogle Scholar
  28. 28.
    Adams, R.A.: Sobolev Spaces. Academic Press, New York (1975)MATHGoogle Scholar
  29. 29.
    Diening, L.: Maximal function on Musielak-Orlicz spaces and generalized Lebesgue spaces. Bull. Sci. Math. 129, 657–700 (2005)MathSciNetCrossRefMATHGoogle Scholar
  30. 30.
    Musielak, J.: Orlicz Spaces and Modular Spaces. Lecture Notesin Mathematics, vol. 1034. Springer, Berlin (1983)Google Scholar
  31. 31.
    Mihăilescu, M., Rădulescu, V.: Neumann problems associated to nonhomogeneous differential operators in Orlicz-Sobolev space. Ann. Inst. Fourier Grenoble 6, 2087–2111 (2008)MathSciNetCrossRefMATHGoogle Scholar
  32. 32.
    Kristály, A., Mihăilescu, M., Rădulescu, V.: Two non-trivial solutions for a non-homogeneous Neumann problem: an Orlicz-Sobolev space setting. Proc. R. Soc. Edinb. Sect. A 139, 367–379 (2009)MathSciNetCrossRefMATHGoogle Scholar
  33. 33.
    Fan, X., Zhao, D.: On the spaces \(L^{p(x)}(\Omega )\) and \(W^{m, p(x)}(\Omega )\). J. Math. Anal. Appl. 263, 424–446 (2001)MathSciNetCrossRefMATHGoogle Scholar
  34. 34.
    Kováčik, O., Rákosník, J.: On spaces \(L^{p(x)}(\Omega )\) and \(W^{m, p(x)}(\Omega )\). Czechoslov. Math. J. 41, 592–618 (1991)MATHGoogle Scholar

Copyright information

© Malaysian Mathematical Sciences Society and Universiti Sains Malaysia 2015

Authors and Affiliations

  • Ghasem A. Afrouzi
    • 1
  • Vicenţiu D. Rădulescu
    • 2
    • 3
  • Saeid Shokooh
    • 1
    • 4
  1. 1.Department of Mathematics, Faculty of Mathematical SciencesUniversity of MazandaranBabolsarIran
  2. 2.Institute of Mathematics “Simion Stoilow” of the Romanian AcademyBucharestRomania
  3. 3.Topology, Geometry and Nonlinear Analysis Group, Department of MathematicsUniversity of LjubljanaLjubljanaSlovenia
  4. 4.Department of Mathematics, Faculty of SciencesUniversity of Gonbad KavousGonbad KavousIran

Personalised recommendations